Is the nursing home over medicating your

Orthostatic hypotension blood pressure falling upon standing resulting in an increased risk of falling ; Loss of mobility and strength; Increased risk of accidents and falls; Low blood pressure; Muscle disorders; and Adverse drug effects, including heart problems and death. Many patients or their guardians may not know that antipsychotics or similar drugs are not needed for their condition.

Is the nursing home over medicating your

Mottled skin thanks to massive, system-wide vasoconstriction Muscle rigidity in most patients And, of course, the next question is always…what are you going to do about it?

Operating rooms will typically have a Malignant Hyperthermia Cart all ready to go with the necessary equipment as well as the dantrolene.

Familiarize yourself with the cart so you can be on top of your game if this emergency happens on your watch! Respiratory-wise, there are all kinds of things that can go wrong after surgery. You may hear stridor or the patient may have a hoarse quality to their voice.

Is the nursing home over medicating your

You could also hear a cough that sounds a lot like croup or see retractions when inspiration. Sit the patient up and do your best to keep them calm. When the larynx is irritated it can go into spasm which can lead to a partial or complete airway obstruction.

Signs that your patient is having laryngospasm are: Anyone who has a decreased LOC or swollen airway is at risk for aspiration.

This could be the aspiration of stomach contents if the patient is vomiting, or even just oral secretions. The patient may need positive pressure mask ventilation OR even intubation if the aspiration was severe.

I saw an aspiration occur once and the deterioration was so incredibly sudden…patient immediately started agonal breathing and O2 sats dropped waaaaaay down.

Thanks to all those good pain meds, hypoventilation and hypoxia are common complications after surgery. Lots of stuff to go wrong here. In general, anesthesia depresses myocardial function, which is further exacerbated by opioids.

Introduction

Hmmm…guess you better be on top of your game when identifying cardiac problems such as these: Sometimes tachycardia is just due to pain, so treat the pain. Or, it may be caused by hypoxia…treat the hypoxia.

Is the nursing home over medicating your

A slow heart rate may be due to pain medication…and the scarier dysrhythmias are usually a result of anesthesia plain and simple. Knowing if your patient has a heart condition will clue you in to having a high index of suspicion for post-operative dysrhythmias.

Keep an eye on that monitor and, if in doubt, get a lead ASAP! When the heart is unhappy, cardiac output can be affected…so keep an eye on blood pressure.Sep 06,  · Too Old For Nursing? total comments last by moe at pm September 6th, ; Failed Nursing Program total comments last by Rose Lee at pm August 6th, Is The Nursing Home Over-Medicating My Family Member?

April 10, Elderly nursing home residents are frequently over-medicated increasing their risk of injuries and death. RNs have the option of working in hospitals, long-term care facilities, clinics, physician's offices, prisons, from home, as a traveling nurse in hospitals across the country, and in many other specialty roles.

The first thing to understand is the difference between the natural person and the fictitious person called a corporation. They differ in the purpose for which they are created, in the strength which they possess, and in the restraints under which they act. Although most adults live independently in their home, many are living in long-term care facilities.

The majority of these people (up to 90 percent) in this setting will be suffering from mental, emotional, or behavioral problems.

A loving (Jewish) Mother's fight to save her own flesh and blood, from the molestation, abuse & drugging of A State (in the U.S.A.?)Gone Mad with Medical Mind Control of Children! Does Natzi Germany's Dr Mengele still Live and Experiment on Children?

Aging, Mental Health and Long-term Care by William Matteson, Ph.D.